1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lantus to Tresiba

Discussion in 'Parents' started by Gemmablower, Jul 26, 2019.

  1. Gemmablower

    Gemmablower Type 1 · Well-Known Member

    Messages:
    178
    Likes Received:
    222
    Trophy Points:
    83
    hi can anyone tell me how they have found the change to Tresiba from lantus. I hear it’s a lot more steady and less sting. I’m also interested to know about the flexibility side of things when making adjustments as I know it tends to last longer than lantus. Thank you
     
  2. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    362
    Likes Received:
    184
    Trophy Points:
    83
    I've not switched, but am looking to soon. The way I see it:
    Tresiba is more stable than Lantus, so get steadier levels for the day.
    It lasts longer, so is more effective on 1 injection a day than Lantus.
    However as it lasts longer, it takes more days for changes to stabalise, so if exercise changes drastically day to day it may not be ideal.
    You cannot get 'Lantus lows' using Tresiba.
    I can use the same pens as my Fiasp (Novopen echo) so easier for carrying around and spares etc (This is obvs personal to me)

    Then there's the long standing concern regarding Lantus and causing cancer (although this is unproven as far as I know).
     
    • Like Like x 1
  3. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    595
    Likes Received:
    646
    Trophy Points:
    153
    Hi unfortunately I can't comment on a switch as I have no experience with any other basal as I was put straight onto Tresiba at diagnosis

    I find it very effective at keeping me stable in the absence of food and also I haven't had it sting at all, mine goes into my bum cheek (sorry for the tmi!)

    The general procedure for adjustments in doses is to wait 3 days after each adjustment to see any differences, therefore it isn't the best if your activity levels aren't relatively similar in the way as one day if you do too much you might be more likely to hypo
    xx
     
    • Like Like x 1
  4. Rokaab

    Rokaab Type 1 · Well-Known Member

    Messages:
    750
    Likes Received:
    403
    Trophy Points:
    103
    I recently changed to Tresiba (April maybe), I've found that I don't get lows at about 3am anymore which is definitely good (that's the main reason I wanted to change) - yes a little more inflexible but then I didn't often change mine anyways, the only times I really need to is when its too stinking hot (like the last few days).
     
    • Like Like x 1
  5. Gemmablower

    Gemmablower Type 1 · Well-Known Member

    Messages:
    178
    Likes Received:
    222
    Trophy Points:
    83
    We don't often change apart from school holidays and if needing an increase. I find that Lantus also takes 3 days to see any change when increasing doses but if reducing lantus then the change Happens straight away, so would you say tresiba works the same in that aspect or when you reduce tresiba it it also takes 3 days?
     
    #5 Gemmablower, Jul 26, 2019 at 10:19 AM
    Last edited: Jul 26, 2019
  6. Gemmablower

    Gemmablower Type 1 · Well-Known Member

    Messages:
    178
    Likes Received:
    222
    Trophy Points:
    83
    thank you but what do you mean by lantus lows? That drag?
     
    #6 Gemmablower, Jul 26, 2019 at 10:21 AM
    Last edited: Jul 26, 2019
  7. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    362
    Likes Received:
    184
    Trophy Points:
    83
    Its rare, but it does happen as it has with me and others on here (was probably the scariest moment of my diabetic journey). If Lantus hits a blood vessel, it can act as fast acting and cause sever hypoglyceamia. For example if you take 15 units, all this can act as fast acting, causing severe lows. This is unique to Lantus in how it works, it does not occur with other long lasting insulin like Tresiba.
     
    • Like Like x 1
    • Agree Agree x 1
  8. Gemmablower

    Gemmablower Type 1 · Well-Known Member

    Messages:
    178
    Likes Received:
    222
    Trophy Points:
    83
    I never knew this thank you x
     
    • Like Like x 1
  9. Gemmablower

    Gemmablower Type 1 · Well-Known Member

    Messages:
    178
    Likes Received:
    222
    Trophy Points:
    83
    Hi can I ask you all when reducing tresiba how long do you find it takes to effect your glucose levels x
     
  10. MeiChanski

    MeiChanski Type 1 · Well-Known Member

    Messages:
    1,994
    Likes Received:
    1,088
    Trophy Points:
    158
    Hello, they say that when you change tresiba dose is to give it 4 days to settle.
     
    • Like Like x 1
    • Agree Agree x 1
    • Useful Useful x 1
  11. Gemmablower

    Gemmablower Type 1 · Well-Known Member

    Messages:
    178
    Likes Received:
    222
    Trophy Points:
    83
    Ok great thank you xx
     
  12. Lynne211

    Lynne211 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    1
    I've recently switched, per my Endo's recommendations, from Levemir to Tresiba and honestly am having a horrible time with this. It stays in the system 36 hours so the titrating up and down seems to take forever to take effect, too. I'm going really high with meals, too....so I'm not sure I'm not taking enough of it has some effect on my bolus novolog. So far, this stuff sucks...just saying. But I had a lot of hypos on levemir, I'm very small petite and very insulin sensitive so my Endo demands I take this, at least give it a good try as it's supposed to not cause as many hypos, especially compared to Lantus.
     
    • Like Like x 1
  13. Lynne211

    Lynne211 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    1
    this is an untrue statement
     
  14. Diakat

    Diakat Type 1 · Moderator
    Staff Member

    Messages:
    4,524
    Likes Received:
    3,702
    Trophy Points:
    198
    Do you have any evidence to support this view?
     
    • Agree Agree x 2
  15. urbanracer

    urbanracer Type 1 · Moderator
    Staff Member

    Messages:
    3,528
    Likes Received:
    2,905
    Trophy Points:
    198
    I disagree. We have had several forum members attest to severe hypoglycemic events when using Glargine based insulin.

    Glargine 'pools' under the skin and can sometimes disperse quickly behaving like a rapid acting insulin.

    Direct injection into a blood vessel or muscle tissue may also speed up its activity.

    The behaviour of Glargine is now becoming better understood by the medical community which is one of the reasons the UK health service now recommends Detemir type insulin as the first choice for use as a basal.
     
    • Agree Agree x 2
    • Like Like x 1
    • Informative Informative x 1
  16. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    362
    Likes Received:
    184
    Trophy Points:
    83
    Everyone is entitled to their opinion, however worthless it may be.
     
  17. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    661
    Likes Received:
    387
    Trophy Points:
    103
    I changed from Lantus to Tresiba in Feb 2018 and I wouldn't change back if you paid me!

    I was getting really bad muscle aches, sometimes so bad they were stopping me eating. I also found that Lantus would peak about 4 hours after I took it - so the consultant changes to a.m. injection because I was getting overnight hypos.

    The problem with that was I'd go low in the morning when I was trying to feed 2 old horses, feel rough for the rest of the day but wake up high because it hasn't got a 24 hour profile.

    The DN changed me to Tresiba because of the hypo problems on Lantus and within a week all my muscle problems vanished too. It turns out it is an uncommon side effect of Lantus.

    Tresiba has a mild peak at about 12 hours but is really stable. I've been loads better on it.
     
    • Like Like x 2
  18. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    661
    Likes Received:
    387
    Trophy Points:
    103
    ^^^ muscle aches stopped me sleeping not eating!
     
  19. urbanracer

    urbanracer Type 1 · Moderator
    Staff Member

    Messages:
    3,528
    Likes Received:
    2,905
    Trophy Points:
    198
    I had muscle pains too. Wouldn't mind betting it's more common than the 1/10,000 people that the manufacturers claim.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook